Taking Preterax Causes Severe Hair Loss?

Question

Asked by mhy

Taking Preterax Causes Severe Hair Loss?

Answer

mhy,

Thanks for your question.

Preterax is a combination of an ace inhibitor and a diuretic. ACE inhibitors block the production of a powerful enzyme which results in dilation of blood vessels and the loss of salts and water from the kidney, both actions that lower blood pressure. The diuretic also promotes water loss.

Hair loss is not a common side effect for ACE inhibitors or diuretics, but a few sources described a very low incidence of hair loss that occurs in patches, which is reversible with discontinuation of the drug.

When it comes to side effects, any drug can cause any problem in any person. If there is a concern over your medication, discuss this with your physician and ask if there is another medication that can be used in your situation. I'm sure that he/she will work with you and make adjustments and ease your mind. Also remember that it will take several weeks to see any improvement if this drug caused your loss of hair.

Best wishes.

Martin Cane, M.D.